So this is my Story. in 2000 I was a Firefighter / BLS Tech. I had a Lower back injury and ever since then havn't been able to work. In 2002 I lost my Mom and Dad to Cancer and ever since then Cancer and Death are one of my Major trigger points for Panic attacks and Anxiety "I find it funny because I delt with these thing all the time". Well When they past, About 6 months after that I started to go into DEEP Depression and Panic disorders and anxiety. So bad that I took my self into the Hospital 3 time to prevent myself from doing any harm. I was Placed on Zoloft, Made my problems 5x's worse than they were so then they changed it to Lexipro. I took Lexipro for about 2.5 years and after feeling i had control of my life, took myself off. Last Jan i started gettin my Panic attacks and anxiety again so asked to be placed back on the lexipro. However when I started it, I had the same effects that i had when i tried Zoloft, So the doctor put me on Klonopin and it worked great. So I've been on that now for about a year, These past few weeks the Klonopin doesnt seem to work and wanted to be placed on something like Lexipro but maybe something different this way I would have the feelings it gave me when you first start these meds. Mind you the Klonopin i take is 0.5mgs 3-4 times a day. Today the doctor put me on Xanax 1mg 3 times a day. Along with that I also do take Loritabs 10/325 4-5 time s a day for the last 9 years for my back injury but thats really not bothering me and I'm happy that I havn't had to ever take more than i should cause I know the effects of addiction with these drugs just by the medical field i worked. I never want to go that raod EVER!
But my question is "For the Peple that have been on these type of medications' Will the Xanax help me better than the klonopin? I know they say the Klonopin works longer, but if the dosage i take dont work then really should I be taking these Xanax's?
It's just been really tough these past few weeks. I have chest pain, Back pain, I feel like I'm having heart attacks and strokes, I know it's all in my head but how does one tell it's body that your okay, just deal with the symtoms (symptoms).
Yesterday I had to leave my house and just get away from it all, and I just sat in my truck at some random parking lot and just cried because I can't deal with with. I want to be Normal, Which my back will never let me become, But in a mental state, I just want to put a lid on this and move on with my life.
Thank you for reading, And I hope someone can give me some really good detailed answers and or advice.
Yo buddy, I am really sorry to hear about your loss and the way things have turned out so far. I have had anxiety and panic attacks in my life. I started on lower strength benzos and I will tell your right now, NOTHING compares to the strength of xanax. It will absolutely help you when it is not abused. The reason for abuse is because of its duration of effect. It only will work for about 8 hours depending on your life style, exercise, etc.
I am no where near I want to be yet as far as the elimination of anxiety goes, nor am I anywhere near the bottom of where my anxiety used to be. There are certain things you can do to really help Xanax work to its full potential, and this is going by personal experience, nothing that a book can tell you.
1. ONLY TAKE THIS MED AS NEEDED, it is the most addicting drug I have ever taken and is absolute hell when you need it and don't have it.
2.* Do not take around times you exercise or sit in a sauna, it will eliminate it from your body quicker than desired.
3. HAVING ANY CAFFEINE at all will counter act its effects and make anxiety worse when it wears off. Stay away from caffein.
4. Xanax has a calming effect which works with GABA in your brain. The good thing about this is that unlike a drug like Valium, it will allow you to get much better REM sleep. Unless instructed by your doctor do not take this with any stimulants, sleep is amongst the best medicine for depression and anxiety.
5. Most important...I beg you man, do not mix this medication with alcohol. I did this a couple times while at school and the effects are absolutely horrible. You will do things you will regret, you will not be yourself, and you will black out, even on extremely low doses of both medications. Also because xanax's calming effect, alcohol will crush your next day as far as mood goes. As you probably know alcohol is a depressant and mixing it with something else that makes you slow down is like a double wammy.
Shawn, I have had a really tough life too bud. I have PTSD, and acute Anxiety, but if we come together and use these medications as instructed we can live life to its fullest.
I just want to offer you one more suggestion. Something I have gotten myself into lately is Zen Buddhism. I was raised Jewish and respect my ancestors. It doesn't have to go against your beliefs because it is not really a belief system, it is a system of thinking. If you youtube zen buddhism and just listen to some beginner information or buy a book on it, i promise it can help. It explains the truth of life that there is pain. Pain hits everyone at some point and time, physical and mental, but our thinking and perception is really everything. I always think of it like this. When we were kids we learned to read and write, and the system of communication and the ability to do that just like the question you wrote and me answering is quite an amazing thing that should not be taken for granted. It is our choice how to live our life and look at things. Change doesn't happen over night, but change is necessary. I wish you all the best bud. If there's anything you ever want to talk about I am here man. I hope I was able to help.
Valium is in the same class as Xanax, Klonopin, Ativan etc.. They are Benzodiazapines.
I suggest you stay with the Klonopin and maybe adjusting your dose to stabalize, then begin to wean off if you have a problem with taking thiese types of meds
Xanax is a much more dangerous drug then Klonopin, you will probably end up going through H3LL with the xanax if you continue it.
Also, While sleep is always a good thing "Better then No sleep" Benzodiazapines dampen the ability for you to reach deep REM.
Hi I'm Jim . I will make this post short and to my point ! I was reading your post and then when I hit the part about the Loritabs 3/325 I thought to myself BINGO ! I'll tell you why . You can read my journey on the addiction forum if you would like . I have GED and about four years ago I had a knee operation and was given Norco 10/325 really the same thing as you . It is well known that opiates are one of the best drugs for anxiety that exist . Trouble is it does not last forever and when they turn on you it can vamp up the anxiety problems ten fold ! As far a Xannex is concerned I go to the UCLA anxiety disorders clinic and most doctors will not prescribe it because of the nasty side effects and really bad W/Ds . Klonipin (klonopin) is what I take along with Lexapro 10 mils. a day . I am not trying to scare you my friend I just hate to see another fellow human being suffer like I did . Read the addiction forums and see all the people who suffer with really bad anxiety from opiates including one time yours truly ! If I can help you with any advice I am here . Take care Jimmy1975
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.